|Wild Type Virus
Sep 6, 2002
Hi, I recentl saw an answer Dr. Little gave about a treatment interruption and doubting the value of it. If I may share my experience? In 1998 my VL went out of control, I can't remember the numbers but it was in the hundreds of thousands. Both genotype and phenotype showed me as being totally resistant to every med known at the time (and I couldn't take any of the D-drugs due to severe neuropathy). My CD4s were in the high 200s/low 300s (up from a nadir of 39 in 1996). Against my doctor's recommendation I went off all medications since I felt the cost of the side effects outweighed the whatever benefits remaining on "useless" drugs had for me. I did fine for almost 10 months (I did see the sense of being monitored closely) when my CD4s began to drop...when they reached 180 we did another round of resistance testing and found all of it had reversed--the virus in my body seemed to have reverted to wild type. I began a "mega-HAART" regimen of saquinivir, ritonivir, sustiva, 3TC and abacavir and within 2 months my VL had gone to undetectable where it has remained for the past 3 years. My CD4s are currently 530, the highest they ever have been. So perhaps while an STI isn't for everyone, for some it may be an option. Thanks for reading this!
Response from Dr. Little
That was actually the point that I should have made - that STIs are not a generally useful approach, but that this does not mean that in a select few patients under close supervision that this approach could not be considered. Clearly, the selection of a mega-HAART regimen is a challenge in and of itself and it is probably impossible to know whether your viral load would have responded as well before the STI to this treatment approach as after the STI. Nonetheless - I wish you good luck.
Is it O.K. to add a new regimen to nonresistant regimens?
Need Some Straight Answers
- Bloody Nose After Kissing Stripper Worried I Have HIV
- Coated Tongue After Swallowing Cum Worried I Have HIV
- Thrush After Giving A Bj Worried I Have HIV
- Tingling Lips After Breast Sucking Worried I Have HIV
- Trouble Urinating After Insertive Anal Sex Worried I Have HIV
- Bacteria That Causes Hepatitis B
This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.
Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.